MAUDE Adverse Event Report: DEPUY SPINE INC UNIPLATE CAM TGHTNR TORQ HNDL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC UNIPLATE CAM TGHTNR TORQ HNDL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 289707000
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Initial reporter is synthes employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date.During a routine incoming inspection of a loaner set, the torque handle was found to be out of drawing specification.The drawing specification is.63-.98.The torque tested at 1.62 which is above specification.There was no known patient or hospital involvement.This report is for one (1) uniplate anterior cervical plate system cam tightener torque handle.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6- the uniplate cam tgtnr torque handle (p/n: 289707000, lot #: e0209) was returned and received at us cq.Upon visual inspection, scratches and slight discoloration was observed consistent with the device use but has no impact on the device functionality.No other issues were identified with the returned device.The functional test was performed on the returned device at fsl owens & minor ashland, va site.The highest torque of the device measured during calibration testing was 1.62 nm which was not within the specified torque range of the device of.63 nm -.98 nm.Hence, the torque test failed high.The overall complaint was confirmed.No manufacturing issues were identified during an investigation.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.A root cause could not be determined, but it is likely the device was not properly maintained and has an internal mechanical failure.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot part # 289707000; lot # e0209.A manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIPLATE CAM TGHTNR TORQ HNDL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9817486
Report Number1526439-2020-00684
Device Sequence Number3086995
Product Code LXH
UDI-Device Identifier10705034224787
UDI-Public(01)10705034224787
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number289707000
Device Catalogue Number289707000
Device Lot NumberE0209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2020
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1